MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, an 8mm amplatzer vascular plug ii was implanted during a ventricular septal defect surgery.On a later date, it was noted that the originally blocked surgical site was found to have blood leakage from the branch of the blood vessel.On (b)(6) 2024, a 6mm amplatzer vascular plug ii was chosen for implant using a non-abbott delivery system.During the procedure, the device was not able to be advanced.On angiography, it appeared that the vessel path was too narrow and curved, making it impossible to reach the target location for placement of the device.The device was removed.Patient was sent to surgery to control the bleeding from the blood vessel and not due to a device malfunction.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that an 8 mm amplatzer vascular plug ii was implanted during a ventricular septal defect surgery.On a later date, it was noted that the originally blocked surgical site was found to have blood leakage from the branch of the blood vessel.The avp ii device was used off-label for a ventricular septal defect surgery.Please note that, per the instructions for use, "indications and usage: the amplatzer vascular plug and amplatzer vascular plug ii are indicated for arterial and venous embolizations in the peripheral vasculature." the device remains implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Information from field indicated that a 6 mm avp ii device was chosen for implant, however the device was not implanted due to difficulty placing the device.Based on available information, the cause of reported blood leak could not be conclusively determined.The patient was sent to surgery to control the bleeding from the blood vessel, and not due to a device malfunction.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20346155
Report Number2135147-2024-04829
Device Sequence Number20814905
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public(01)00811806010373(17)261231(10)8307396
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-008
Device Lot Number8307396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale